MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERT-HANDLE F/EXPERT ALFN; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERT-HANDLE F/EXPERT ALFN; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.226
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Part is expected to be returned for manufacturer review/ investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: surgeon said that during a case over the weekend that the aiming arm was not allowing the trocars to align with the proximal locking holes of the alfn nail.The first screw inserted missed the nail completely (possible anteriorly), then a second time after trying to adjust the second screw missed in the other direction.After several attempts the surgeon was finally able to get screws into the locking hole.This was reported to (b)(6), who inspected the targeting jig.During inspection it was noted that the tang on the insertion handle was broken off.This tang helps keep the nail in proper rotational alignment with the targeting jig, and is likely the reason why the aiming arm was not functioning properly.A loaner set was shipped in immediately, and a new aiming arm and insertion handle have been ordered.The surgery was delayed 60 minutes.The procedure was successful.The patient experienced a longer anesthesia time and had to readmit for more than one additional surgery because of adverse events from primary surgery.Concomitant devices reported: unknown screws (part # unknown, lot # unknown, quantity # 2), unknown nail (part # unknown, lot # unknown, quantity # 1), aiming arm (part # 03.010.227, lot # unknown, quantity # 1), unknown trocar (part # unknown, lot # unknown, quantity # 1).This complaint involves two (2) devices.This is 1 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: code 3191 used to capture surgical intervention.H11 corrected information: d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE F/EXPERT ALFN
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9437330
Report Number2939274-2019-62553
Device Sequence Number19507230
Product Code LXH
UDI-Device Identifier07611819967519
UDI-Public(01)07611819967519
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.226
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - NAILS; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;